Hail, Logan
- When
- July 22, 4:45 PM CST
- Where
- Logan County, 1.48 mi SSW of Oakley Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -100.830
Thunderstorms developed during the late afternoon and continued into the evening, producing marginally severe hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed during the late afternoon and continued into the evening, producing marginally severe hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 22, 2:26 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT THU JUL 22 2010 .DISCUSSION... 225 PM MDT THU JUL 22 2010 VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWING A TROUGH OVER THE MIDDLE OF THE FA AND THE FRONT OVER NORTHEAST COLORADO. CU SHOWING UP NEAR THE SURFACE TROUGH OVER THE SOUTHEAST FA. LATEST RADAR LOOP SHOWING A FEW THUNDERSTORMS OVER EASTERN COLORADO WEST OF KIT CARSON/CHEYENNNE COUNTIES. WATER VAPOR IMAGERY SHOWING TROPICAL MOISTURE STREAMING NORTH INTO COLORADO AND NORTHEAST INTO NEBRASKA. A SURFACE TROUGH AND THE H7 TROUGH AXIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND HIGHER POPS THROUGH THIS FORECAST. THE SURFACE TROUGH IS PROGGED TO MOVE SOUTHEAST SO WILL ADD HIGHER POPS TO THE SOUTHEAST ZONES THIS EVENING AND ALONG THE FRONT OVER THE NORTHWEST AND AT LEAST CHANCE POPS ELSEWHERE ACROSS THE MID PORTION OF THE FA. THE H7 TROUGH AXIS SHOULD BE MOSTLY STATIONARY ACROSS THE NORTHWEST BUT THE SURFACE TROUGH WILL MOVE BACK NORTHWEST OVERNIGHT WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT ALONG THAT AXIS AFTER 06Z FRI. STORM MOVEMENT TONIGHT WILL BE SLOW (5-10KTS) AND PRECIPITABLE WATER IS 150 PERCENT OF NORMAL. PLAN TO INCLUDE LOCALLY HEAVY RAINFALL POSSIBLE. THE SURFACE TROUGH WILL FOCUS CONVECTION ON FRIDAY AND WILL BE IN A POSITION FOR CHANCE POPS ACROSS THE ENTIRE FA. BY FRIDAY EVENING THE SURFACE TROUGH IS EXPECTED TO BE OVER THE SOUTHEAST ZONES WHERE THERE WILL BE CHANCE POPS AND SLIGHT CHANCE POPS NORTHWEST OF THAT AXIS. AFTER 06Z SATURDAY MOST OF THE DYNAMICS SHOULD BE SOUTHEAST OF THE FA SO WILL ONLY HAVE SLIGHT CHANCE POPS OVER THE SOUTHEAST. SUBSIDENCE IS OVER THE FA SATURDAY MORNING. BY SATURDAY AFTERNOON/EVENING THE TROUGH WILL BE CLOSE ENOUGH TO WARRANT AT LEAST SLIGHT CHANCE POPS OVER THE SOUTHEAST ZONES. HIGH PRESSURE/SUBSIDENCE WILL BE OVER THE FA BUT UPSLOPE WILL PROVIDE SOME CONVERGENCE OVER HIGHER TERRAIN IN COLORADO SO CANNOT RULE OUT A SLIGHT CHANCE OF STORMS OVER THE EASTERN COLORADO ZONES SUNDAY AFTERNOON. A FEW OF THESE STORMS COULD DRIFT EAST INTO NORTHWEST KANSAS BUT AM NOT OVERLY CONFIDENT OF THAT SO WILL GO ALONG WITH A SLIGHT CHANCE FOR THE FA FOR THE EVENING PERIOD AS WELL. MAX TEMPERATURE GUIDANCE HAS BEEN TOO WARM IN THE VICINITY OF THE TROUGH SO HAVE LOWERED GUIDANCE SOME FOR FRIDAY. OTHERWISE 850 TEMPERATURES INDICATE TEMPERATURES SHOULD RISE INTO THE 90S WITH WARMEST READINGS OVER THE SOUTHEAST AND COOLEST TEMPERATURES IN THE NORTHWEST. 850 TEMPERATURES COOL ON SATURDAY/SUNDAY SO EXPECT MAX READINGS IN THE MID 80S. MIN TEMPERATURES WILL BE IN THE LOWER TO MID 60S WITH COOLER READINGS SATURDAY NIGHT/SUNDAY NIGHT. GUIDANCE ACTUALLY TAKES MINS DOWN TO THE UPPER 50S IN THE WEST SATURDAY NIGHT. IN THE EXTENDED...A RIDGE WILL BE OVER THE ROCKIES/PLAINS THROUGH THE PERIOD. UPSLOPE CONDITIONS WILL FAVOR STORMS OVER THE HIGHER TERRAIN IN EASTERN COLORADO MONDAY AFTERNOON. SUBSIDENCE TAKES OVER MONDAY NIGHT THROUGH TUESDAY. A COUPLE OF SHORTWAVES RIDE OVER THE RIDGE AND HAVE A SLIGHT CHANCE OF PRODUCING THUNDERSTORMS WEDNESDAY/THURSDAY. MAX TEMPERATURES WILL RISE INTO THE LOWER/MID 90S. MIN TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE UPPER 60S/NEAR 70 EAST. FS && .AVIATION... 1114 AM MDT THU JUL 22 2010 FOR THE 18Z TAFS...VFR EXPECTED THROUGH MID AFTERNOON...BUT INCREASING THUNDERSTORM CHANCES BY LATE THIS AFTERNOON AND THIS EVENING COULD IMPACT AVIATION OPERATIONS AT EITHER KGLD OR KMCK. SATELLITE IMAGERY SHOWS SOME COOLING CLOUD TOPS ACROSS THE REGION...NEAR WHAT APPEARS TO BE THE TRUE COLD FRONT. ANOTHER BOUNDARY FURTHER SOUTH MAY BE THE OLD PRE FRONTAL TROUGH. NONETHELESS...BOTH WILL BE THE FOCUS FOR RENEWED CONVECTION WITH DAYTIME HEATING. STORM MOTIONS WILL HAVE A SIGNIFICANT EASTERLY COMPONENT...BRINGING THEM TOWARDS BOTH TERMINALS. THE THREAT FOR HAIL OR STRONG WINDS IS A BIT HIGHER AT KMCK DUE TO BETTER INSTABILITY AND WIND SHEAR...THOUGH CANNOT BE RULED OUT AT KGLD EITHER. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MDT THU JUL 22 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1022 AM MDT THU JUL 22 2010 /1122 AM CDT THU JUL 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A COLD FRONT FROM NORTON TO TRIBUNE IN NORTHWEST KANSAS...AND MORE THUNDERSTORMS WILL MOVE OUT OF EASTERN COLORADO TONIGHT. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF INTERSTATE 70...INCLUDING SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON AND NIGHT. IT WILL BE POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY INTO MONDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. THE MAIN THREATS FROM STORMS DURING THAT TIME WILL BE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 024
The Goodland radar (KGLD), 81 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
A cattle truck was blown over.
Two live ten-inch diameter tree limbs were blown down.
Three-inch diameter tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234954, 234960, 234955, 234956, 234958, 234957.